Alert archive / Kansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Dodge City, KS

May 12, 2005Clark County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 12, 2005, 7:26 PM CDT for Clark County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2005, 7:26 PM CDT (00:26 UTC)
Expired
May 12, 2005, 8:00 PM CDT
In force
34 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

County Clark County, KS

The radar

The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 1:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 130026
SVRDDC
KSC025-130100-
/O.NEW.KDDC.SV.W.0047.050513T0026Z-050513T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLARK COUNTY IN SOUTHWEST KANSAS.

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTH OF CLARK STATE LAKE...MOVING NORTHEAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL AREAS OF NORTHEASTERN CLARK COUNTY...
  CLARK STATE LAKE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3729 9989 3721 9971 3746 9956 3746 9973

$$

KRUSE
3 follow-up statements
000 
WWUS53 KDDC 130041
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT THU MAY 12 2005

KSC025-130100-
/O.CON.KDDC.SV.W.0047.000000T0000Z-050513T0100Z/
CLARK KS-
741 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN CLARK
COUNTY UNTIL 800 PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES EAST OF CLARK STATE LAKE...AND MOVING NORTHEAST AT 
40 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

IF ON OR NEAR CLARK STATE LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3729 9989 3721 9971 3746 9956 3746 9973

$$

TSB
000 
WWUS53 KDDC 130043 CCA
SVSDDC

SEVERE WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT THU MAY 12 2005

KSC025-130100-
/O.CON.KDDC.SV.W.0047.000000T0000Z-050513T0100Z/
CLARK KS-
741 PM CDT THU MAY 12 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN CLARK
COUNTY UNTIL 800 PM CDT...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES EAST OF CLARK STATE LAKE...AND MOVING NORTHEAST AT 
40 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

IF ON OR NEAR CLARK STATE LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3729 9989 3721 9971 3746 9956 3746 9973

$$

TSB
000 
WWUS53 KDDC 130056
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT THU MAY 12 2005

KSC025-130106-
/O.EXP.KDDC.SV.W.0047.000000T0000Z-050513T0100Z/
CLARK KS-
756 PM CDT THU MAY 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY WILL
EXPIRE AT 800 PM CDT...

AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM
THE THUNDERSTORM THAT WAS LOCATED 6 MILES EAST OF BUCKLIN...MOVING
NORTHEAST AT 40 MPH.

LAT...LON 3729 9989 3721 9971 3746 9956 3746 9973

$$

TSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:23 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, May 12, 3:23 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
323 PM CDT THU MAY 12 2005

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST CHALLENGE IS HOW LONG WILL SEVERE THREAT EXIST IN
MY SOUTHEAST CWA.

THE SPC GOT THE SEVERE WATCH OUT EARLY (135PM CDT) AND THIS
SIMPLIFIED GRIDS.  I HAD COME UP WITH THE SAME AREA, MINUS ONE
COUNTY, AND THUS THIS SEEMED ADEQUATE.  THE STORMS ARE MOVING
NEARLY 40 MPH, AND THUS THE FLASH FLOOD THREAT IS SMALL.  ALSO, THE
SPEED OF THE STORMS MAY WELL CARRY THE AXIS OF CONVERGENCE WELL
EAST OF DDCS CWA BY 6:30 PM OR SO.  THE WATCH WILL BE CLEARED AS
CONDITIONS WARRANT.

OTHER THAN THIS, WILL KEEP SMALL POPS GOING WEST OF WATCH AREA
TONIGHT AND INTO FRIDAY, BUT TAPER PRECIP CHANCES OFF FRIDAY NIGHT
BY 12Z SATURDAY.  SATURDAY SHOULD BE A FAIRLY NICE DAY WITH LITTLE
OR NO PRECIP, FOR A CHANGE.  WILL GO WITH TEMPERATURES FAIRLY CLOSE
TO PERSISTENCE, BUT COOL MINS DOWN FRIDAY NIGHT AS THE COOL AIR WILL
BE SETTLED EVEN FARTHER SOUTH BY THEN AND LOWER DEW POINTS WILL
FILTER IN.

BEST MODEL STILL SEEMS TO BE THE UKMET, BUT USING THE ECMWF FOR
PART OF THE FIRST 48 HOURS.  THE ETA SEEM TO CLEAR OUT PRECIP MUCH
TOO SOON, AND THE GFS WAS SHOWING ITS USUAL WET BIAS.

DAYS 3-7...

NOT A LARGE AMOUNT OF TIME TO LOOK AT THE EXTENDED AS ELEVATED
STORMS HAVE ALREADY STARTED GOING OVER OUR CWA.  MEDIUM RANGE MODELS
CONTINUE TO BE PRETTY CONSISTENT ON BRINGING A WEAK SHORTWAVE TROUGH
OUT IN THE NORTHWESTERLY FLOW FOR SUNDAY.  BY THIS TIME, THE SFC
HIGH SHOULD HAVE SHIFTED OFF TO THE EAST, ALLOWING UPSLOPE FLOW TO
BRING WHATEVER MOISTURE IT CAN TO THE HIGH TERRAIN.  AM STILL NOT
TOO CERTAIN ABOUT THE EXACT TIMING, BUT WILL PUT IN SOME LOW POPS
FOR LATE SATURDAY NIGHT THROUGH SUNDAY EVENING FOR NOW.  WILL
PROBABLY HAVE TO BUMP THIS UP AS THE TIME GETS CLOSER AND THERE IS
MORE TIME TO LOOK AT THINGS IN DEPTH.  ALSO TWEAKED BACK TEMPS A FEW
DEGREES.  THE GFS ALSO BREAKS OUT SOME PRECIP FOR MONDAY INTO
MONDAY NIGHT WITH SOME WEAK ISENTROPIC LIFT ALONG A WARM FRONT.
HOWEVER, THE ECMWF BUILDS A RIDGE MORE STRONGLY INTO THE PLAINS THAN
THE GFS, AND WAA AT 850 IS NOT QUITE AS GOOD.  WILL LEAVE IT DRY FOR
NOW.  SOUTHWESTERLY FLOW TO SHORTWAVE RIDGING WILL BE THE DOMINATE
PATTERN FOR TUES THROUGH THURS.  TEMPS SHOULD WARM BACK UP INTO THE
80S TO NEAR 90 AS 850MB TEMPS OF MID TO UPPER 20S RETURN.  THE GFS
AND ENSEMBLES SHOW SIGNS OF BUILDING A RIDGE SOMEWHERE OVER THE
WESTERN CONUS.  DEPENDING ON WHERE EXACTLY THE RIDGE AXIS ENDS UP,
ANY DISTURBANCES MOVING THROUGH THE NW FLOW COULD BRING A COOL DOWN
TO THE AREA, BUT MOST LIKELY NOT UNTIL DAYS 9-10 OR LATER.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  67  45  74 /  40  20  20   0
GCK  49  66  45  72 /  30  20   0   0
EHA  49  70  46  73 /  20  20   0   0
LBL  54  71  47  74 /  30  20  20   0
HYS  48  66  45  70 /  40  30  20   0
P28  61  72  49  75 /  70  40  20   0
&&

.DDC WATCHES/WARNINGS/ADVISORIES...
.KS...NONE.
&&

12/26
Hazardous weather outlook, May 12, 9:02 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
902 AM CDT THU MAY 12 2005

KSZ030-031-043>046-061>066-074>079-084>087-131000-
EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN-
KEARNY-LANE-MEADE-MORTON-NESS-PAWNEE-RUSH-SCOTT-SEWARD-STAFFORD-
STANTON-STEVENS-TREGO-
902 AM CDT (802 AM MDT) THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED BY LATE AFTERNOON AND EARLY
EVENING, MAINLY SOUTHEAST OF A HAYS TO MEADE LINE. THERE IS A
SLIGHT CHANCE ONE OR TWO OF THESE STORMS MAY PRODUCE LARGE HAIL AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR A CONVECTIVE WEATHER SYSTEM OVER EASTERN
COLORADO LATE SATURDAY NIGHT. IF IT DEVELOPS, IT COULD MOVE INTO FAR
WESTERN KANSAS EARLY SUNDAY MORNING AND MAY BRING SOME CHANCE FOR
STRONG THUNDERSTORMS WITH IT EARLY SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS A SLIGHT POSSIBILITY THIS AFTERNOON AND EARLY
TONIGHT SOUTHEAST OF A LINE FROM HAYS TO MEADE.

KSZ080-081-088>090-131000-
BARBER-CLARK-COMANCHE-KIOWA-PRATT-
902 AM CDT THU MAY 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LARGE HAIL, STRONG WINDS, AND HEAVY RAINFALL WILL ALL BE
POSSIBLE FROM THUNDERSTORMS WHICH ARE EXPECTED TO DEVELOP
ACROSS SOUTH CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY
TONIGHT. A FEW TORNADOES WILL ALSO BE POSSIBLE NEAR THE OKLAHOMA
BORDER EARLY THIS EVENING. RAINFALL AMOUNTS EXPECTED THROUGH FRIDAY
MORNING WILL RANGE FROM 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT,
ESPECIALLY AFTER 6 PM AND SOUTH OF A ASHLAND TO COLDWATER TO MEDICINE
LODGE LINE.

28

In the hours before

Local storm report, May 12, 4:35 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
435 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             CROFT                   37.49N 98.99W
05/12/2005  0.88 INCH        PRATT              KS   PUBLIC

&&

TSB
Local storm report, May 12, 5:05 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
505 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             8 S STAFFORD            37.85N 98.60W
05/12/2005  1.00 INCH        STAFFORD           KS   PUBLIC

&&

TSB
Local storm report, May 12, 5:13 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
513 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             HAVILAND                37.62N 99.11W
05/12/2005  1.00 INCH        KIOWA              KS   CO-OP OBSERVER

&&

TSB
Local storm report, May 12, 5:49 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT THU MAY 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             4 WNW BYERS             37.80N 98.93W
05/12/2005  0.75 INCH        PRATT              KS   PUBLIC

0530 PM     HAIL             3 WNW BYERS             37.81N 98.91W
05/12/2005  0.75 INCH        PRATT              KS   PUBLIC

&&

01
Special weather statement, May 12, 5:54 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
554 PM CDT THU MAY 12 2005

KSZ065-066-079>081-088>090-130500-
BARBER-CLARK-COMANCHE-EDWARDS-KIOWA-PAWNEE-PRATT-STAFFORD-
554 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED
SEVERE THUNDERSTORM WATCH NUMBER 261 FOR PORTIONS OF SOUTH CENTRAL
KANSAS UNTIL MIDNIGHT CDT.  THIS WATCH INCLUDES THE COUNTIES OF:

BARBER....CLARK...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT...AND
STAFFORD.

THE MAIN HAZARDS FROM THESE STORMS WILL BE HAIL TO 2.5 INCHES IN
DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS
LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH WHICH WAS
IN EFFECT UNTIL 9 PM CDT.

TSB
Special weather statement, May 12, 5:57 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED VALID TIME
NATIONAL WEATHER SERVICE DODGE CITY KS
557 PM CDT THU MAY 12 2005

KSZ065-066-079>081-088>090-130600-
BARBER-CLARK-COMANCHE-EDWARDS-KIOWA-PAWNEE-PRATT-STAFFORD-
557 PM CDT THU MAY 12 2005

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED
SEVERE THUNDERSTORM WATCH NUMBER 261 FOR PORTIONS OF SOUTH CENTRAL
KANSAS UNTIL 1 AM CDT FRIDAY.  THIS WATCH INCLUDES THE COUNTIES OF:

BARBER....CLARK...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT...AND
STAFFORD.

THE MAIN HAZARDS FROM THESE STORMS WILL BE HAIL TO 2.5 INCHES IN
DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS
LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

THIS WATCH REPLACES THE PREVIOUS SEVERE THUNDERSTORM WATCH WHICH WAS
IN EFFECT UNTIL 9 PM CDT.

TSB

Nearby

Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.